Medical Questions > Womens Health > Ovulation and Ovaries Forum

Ovulation symptoms while on pill ?

Must Read
What is PCOS? And when does polycystic ovary syndrome become a problem for women?...
Not all women with PCOS share the same symptoms but women with PCOS exhibit one of three main symptoms. PCOS signs and symptoms made clear here....
PCOS is often misdiagnosed. Educate yourself with some diagnostic questions that can point you in the right direction for an accurate PCOS diagnosis....
I am hoping someone can give me some peace of mind! Smile I at 26 years old. I have been on the pill since I was 18 for horrible horrible periods. Since then my periods have been very normal. I always know when I'm going to start and how long it will last. It's never heavy or bad anymore either. Yesterday and today I've been experiencing light dull cramps in my lower abdemon (sp?) and a little heavier than normal discharge. I thought you couldn't ovulate when you're on the pill but I've heard so many different things that I wanted to get an opnion. It's been 12 days since the first day of my last period. I've heard that the lower the dose of birth control you're on the higher the chances of still ovulating. And I've also heard that as a results of that, your body might produce higher levels of discharge that can be different in consisteny to prevent the released egg from fertilizing.

Is any of that true? I doubt I could possibly be pregnant. My husband and I are newly-weds and want to wait a few years before kids. I take the pill "religiously" LOL and we use condoms everytime as well just to be safe. So is the discomfort I'm feeling just ovulation or what? I just started a new job and my health insurance doesn't kick in for another month. So I'm a bit nervous just knowing I can't go to the doctor! Any advice??? Thank you!!!
Did you find this post helpful?
|

User Profile
replied August 31st, 2010
Hi,
Welcome to ehealthforum.
You can get pregnant while being on low dose birth control pills. The symptoms that you have could suggest pregnancy. However the changes in vaginal discharge could also be attributed to hormonal changes after intercourse or infection.
The best way to find out the exact cause behind your symptoms would be to get examined by your healthcare provider/gynecologist and get tests done to confirm/rule out pregnancy or infection.
Take care.



|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Ovulation and Ovaries , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.